Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 45, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 10, 2017, 4:00 PM CDT for McCulloch County, San Saba County, Texas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2017, 4:00 PM CDT (21:00 UTC)
- Expired
- Apr 10, 2017, 4:45 PM CDT
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McCulloch County, TX, San Saba County, TX
The radar
The Dyess AFB radar (KDYX), 139 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 4:12 PM CDT | HAIL 1 | 5 Nw Richland Springs, TX | |
| Apr 10, 4:16 PM CDT | HAIL 1 | 5 N Richland Springs, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
083
WUUS54 KSJT 102100
SVRSJT
TXC307-411-102145-
/O.NEW.KSJT.SV.W.0045.170410T2100Z-170410T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
400 PM CDT MON APR 10 2017
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northeastern McCulloch County in west central Texas...
Northern San Saba County in west central Texas...
* Until 445 PM CDT
* At 359 PM CDT, a severe thunderstorm was located near Placid, or 8
miles northwest of Richland Springs, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Elm Grove around 405 PM CDT.
Richland Springs and Skeeterville around 415 PM CDT.
Other locations impacted by this severe thunderstorm include
Harkeyville, The Intersection Of Ranch Road 765 And Ranch Road 45,
Milburn, Locker, Spring Creek, Us-190 Near The McCulloch-
San Saba County Line and Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3118 9920 3144 9921 3148 9899 3144 9896
3146 9894 3144 9893 3144 9887 3141 9884
3141 9878 3137 9876 3143 9873 3140 9869
3134 9870 3137 9866 3131 9864 3132 9859
3127 9863 3126 9858 3120 9857 3119 9854
TIME...MOT...LOC 2059Z 257DEG 25KT 3132 9908
HAIL...1.00IN
WIND...60MPH
$$
Daniels3 follow-up statements
240
WWUS54 KSJT 102113
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
413 PM CDT MON APR 10 2017
TXC307-411-102145-
/O.CON.KSJT.SV.W.0045.000000T0000Z-170410T2145Z/
McCulloch TX-San Saba TX-
413 PM CDT MON APR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EAST CENTRAL MCCULLOCH AND NORTHERN SAN SABA COUNTIES...
At 412 PM CDT, a severe thunderstorm was located over Skeeterville,
or near Richland Springs, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
this severe thunderstorm will remain over mainly rural areas of east
central McCulloch and northern San Saba Counties, including the
following locations: Harkeyville, Spring Creek, Us-190 Near The
McCulloch-San Saba County Line, The Intersection Of Ranch Road 765
And Ranch Road 45, Hall and Locker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3118 9920 3141 9915 3148 9899 3144 9896
3146 9894 3144 9893 3144 9887 3141 9884
3141 9878 3137 9876 3143 9873 3140 9869
3134 9870 3137 9866 3131 9864 3132 9859
3127 9863 3126 9858 3120 9857 3119 9854
TIME...MOT...LOC 2112Z 257DEG 25KT 3134 9897
HAIL...1.00IN
WIND...60MPH
$$
Daniels459
WWUS54 KSJT 102117
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
417 PM CDT MON APR 10 2017
TXC307-102126-
/O.CAN.KSJT.SV.W.0045.000000T0000Z-170410T2145Z/
McCulloch TX-
417 PM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MCCULLOCH COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3118 9909 3142 9909 3148 9899 3144 9896
3146 9894 3144 9893 3144 9887 3141 9884
3141 9878 3137 9876 3143 9873 3140 9869
3134 9870 3137 9866 3131 9864 3132 9859
3127 9863 3126 9858 3120 9857 3119 9854
TIME...MOT...LOC 2116Z 257DEG 25KT 3135 9893
$$
TXC411-102145-
/O.CON.KSJT.SV.W.0045.000000T0000Z-170410T2145Z/
San Saba TX-
417 PM CDT MON APR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN SAN SABA COUNTY...
At 416 PM CDT, a severe thunderstorm was located over Skeeterville,
or near Richland Springs, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
San Saba, Richland Springs, Algerita, Skeeterville, Elm Grove, Hall,
Harkeyville, The Intersection Of Ranch Road 765 And Ranch Road 45,
Locker, Spring Creek and Us-190 Near The McCulloch-
San Saba County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3118 9909 3142 9909 3148 9899 3144 9896
3146 9894 3144 9893 3144 9887 3141 9884
3141 9878 3137 9876 3143 9873 3140 9869
3134 9870 3137 9866 3131 9864 3132 9859
3127 9863 3126 9858 3120 9857 3119 9854
TIME...MOT...LOC 2116Z 257DEG 25KT 3135 9893
HAIL...1.25IN
WIND...60MPH
$$
Daniels092
WWUS54 KSJT 102126
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
426 PM CDT MON APR 10 2017
TXC411-102145-
/O.CON.KSJT.SV.W.0045.000000T0000Z-170410T2145Z/
San Saba TX-
426 PM CDT MON APR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN SAN SABA COUNTY...
At 424 PM CDT, a severe thunderstorm was located near Skeeterville,
or 8 miles northeast of Richland Springs, moving east at 30 mph. At
415 PM a trained spotter reported quarter size hail 5 miles north of
Richland Springs.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
San Saba, Richland Springs, Algerita, Skeeterville, Elm Grove, Hall,
Harkeyville, The Intersection Of Ranch Road 765 And Ranch Road 45,
Locker, Spring Creek and Us-190 Near The McCulloch-
San Saba County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3118 9909 3142 9909 3148 9899 3144 9896
3146 9894 3144 9893 3144 9887 3141 9884
3141 9878 3137 9876 3143 9873 3140 9869
3134 9870 3137 9866 3131 9864 3132 9859
3127 9863 3126 9858 3120 9857 3119 9854
TIME...MOT...LOC 2124Z 256DEG 25KT 3136 9886
HAIL...1.25IN
WIND...60MPH
$$
DanielsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:07 PM CDT, 53 minutes earlier.
Area forecast discussion, Apr 10, 3:07 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 307 PM CDT Mon Apr 10 2017 .SHORT TERM... (Tonight and Tuesday) A cold front is moving south through the forecast area. Currently it extends from San Saba county through northwest Menard County to northwest Crockett County. Isolated to scattered rain showers with very isolated heavy showers were mostly in southern Tom Green County along and within 50 miles north of the front. The cold front will slow down as it moves southeast through the forecast area and there is a chance for heavy rain in San Saba, Mason and Kimble counties this evening and overnight...a Flash Flood Watch is currently posted for those counties until 7AM CDT Tuesday. A few storms could reach severe levels over southeastern counties later today, therefore the Storm Prediction Center has issued a Severe Thunderstorm Watch for San Saba, McCullough, Menard, Mason, Schleicher, Sutton and Kimble Counties until 11PM CDT tonight. Expect cooler temperatures on Tuesday with lows near 50 degrees in the Big Country to near 60 from Ozona to Junction. High temperatures on Tuesday will be in the low to mid 70s with some cloudiness lingering. Chances for rain of 30 to 50 percent continues through mid-Tuesday across southern and especially southeastern most counties. Rain chances are 20 percent or less from San Angelo northward. 22 .LONG TERM... (Tuesday night through Sunday) Quieter weather is expected Tuesday night into Wednesday as weak upper level ridging develops across West Central Texas ahead of the next approaching upper level shortwave trough. Overnight lows will mainly be in the mid 50s to near 60 degrees, with high temperatures on Wednesday near seasonal normals, in the mid to upper 70s. The next upper level shortwave trough will track across the South Plains/Texas Panhandle Wednesday night into Thursday. At this point, the best chance for showers and thunderstorms looks to be across our western and northern counties, closest to the track of the aforementioned shortwave trough. Current rain chances range from likely across our northwest counties, to slight chance across our southeast counties. Highs on Thursday will be near seasonal normals, in the mid to upper 70s. Drier conditions are anticipated Friday and Saturday as weak upper level ridging develops across the forecast area. The next chance for showers and thunderstorms looks to be late next weekend into the first part of next week as the next upper level storm system approaches from the west. For now, PoPs were kept in the slight chance/chance category given the uncertainty this far out. Daniels && .PRELIMINARY POINT TEMPS/POPS... Abilene 53 74 58 77 / 20 10 10 20 San Angelo 57 74 59 79 / 20 20 20 20 Junction 60 74 60 78 / 60 40 10 20 Brownwood 57 73 58 77 / 40 20 10 20 Sweetwater 52 72 58 76 / 10 10 10 20 Ozona 58 73 60 75 / 30 30 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for Kimble-Mason-San Saba. && 22/Daniels
Hazardous weather outlook, Apr 10, 2:59 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service San Angelo TX 259 PM CDT Mon Apr 10 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-112000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 259 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon into tonight. Some of the storms may become severe this afternoon and evening, mainly south and east of a Brownwood to Eldorado to Sonora line. The main hazards will be dangerous lightning, large hail, and damaging winds. In addition, locally heavy rainfall may caused localized flooding, especially in urban areas and poor drainage places. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An isolated severe thunderstorm is possible west of a line from Rotan to Mertzon to Ozona Wednesday night into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon.
In the hours before
Special weather statement, Apr 10, 2:47 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service San Angelo TX
247 PM CDT MON APR 10 2017
TXZ073-139-154-102030-
Coleman TX-McCulloch TX-Concho TX-
247 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLEMAN...NORTHERN
MCCULLOCH AND EAST CENTRAL CONCHO COUNTIES UNTIL 330 PM CDT...
At 246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Salt Gap, or 17 miles northwest of Brady, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Salt Gap around 255 PM CDT.
Pear Valley and Doole around 305 PM CDT.
Lohn around 320 PM CDT.
Waldrip and Rockwood around 330 PM CDT.
Other locations impacted by this storm include Us-
283 Near The McCulloch-Coleman County Line, Whon and Fife.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3111 9959 3130 9975 3164 9931 3150 9920
3147 9921 3148 9920 3145 9918 3146 9917
3135 9909 3131 9910
TIME...MOT...LOC 1946Z 232DEG 19KT 3126 9960
DanielsLocal storm report, Apr 10, 3:31 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL LOHN 31.32N 99.41W
04/10/2017 E1.00 INCH MCCULLOCH TX AMATEUR RADIO
AMATEUR RADIO SPOTTER REPORTED QUARTER SIZE HAIL
&&
EVENT NUMBER SJT1700051
POSpecial weather statement, Apr 10, 3:57 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service San Angelo TX
357 PM CDT MON APR 10 2017
TXZ140-154-155-102130-
McCulloch TX-Brown TX-San Saba TX-
357 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCCULLOCH AND
NORTHWESTERN SAN SABA COUNTIES UNTIL 430 PM CDT...
At 356 PM CDT, Doppler radar was tracking a strong thunderstorm near
Placid, or 10 miles west of Richland Springs, moving east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Elm Grove around 410 PM CDT.
Richland Springs and Skeeterville around 420 PM CDT.
Other locations impacted by this storm include The Intersection Of
Ranch Road 765 And Ranch Road 45, Milburn, Locker, Spring Creek, Us-
190 Near The McCulloch-San Saba County Line, Hall and Indian Creek.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3126 9862 3119 9920 3143 9923 3157 9885
3148 9899 3144 9896 3146 9894 3143 9893
3144 9887 3141 9885 3141 9878 3138 9878
3143 9873 3141 9869 3134 9870 3137 9866
3132 9864 3132 9859
TIME...MOT...LOC 2056Z 259DEG 21KT 3133 9912
DanielsThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:54 AM CDT | Flash Flood Watch | SJT | Kimble, Mason, San Saba | 16 hr |
| Apr 10, 2:47 PM CDT | Special Weather Statement | SJT | McCulloch | 43 min |
| Apr 10, 3:19 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch, San Saba | 41 min |
| Apr 10, 3:57 PM CDT | Special Weather Statement | SJT | San Saba | 33 min |
| Apr 10, 6:11 PM CDT | Special Weather Statement | SJT | Mason | 49 min |
| Apr 10, 6:17 PM CDT | Special Weather Statement | SJT | Mason | 43 min |
| Apr 10, 6:37 PM CDT | Special Weather Statement | SJT | Mason | 53 min |
| Apr 10, 6:47 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.